Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Aug 28, 2000, 2:55 PM PDT for Los Angeles County, California. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 28, 2000, 2:55 PM PDT (21:55 UTC)
- Expired
- Aug 28, 2000, 4:00 PM PDT
- In force
- 65 min
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 3:15 PM PDT | Thunderstorm Wind 52 E | Little Rock, CA | A severe thunderstorm produced wind gusting up to 60 MPH in the community of Little Rock. No damage was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KLOX 282158 SVRLAX CAC037-282230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 PM PDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST LOS ANGELES COUNTY * UNTIL 400 PM PDT * NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED ONE SEVERE THUNDERSTORM 10 MILES EAST OF LAKE LOS ANGELES AND ANOTHER SEVERE THUNDERSTORMS 10 MILES SOUTHEAST OF LITTLEROCK. BOTH STORMS WERE MOVING NORTH NORTHWEST AT 10 MPH. *THE STORM NEAR LAKE LOS ANGELES WILL AFFECT THE ANTELOPE VALLEY FROM LAKE LOS ANGELES NORTH AND EAST THROUGH 4 PM...WHILE THE STORM TO THE SOUTHEAST OF LITTLEROCK WILL AFFECT THE TOWNS OF LITTLEROCK...PEARBLOSSOM AND EASTERN PALMDALE BETWEEN 3 AND 4PM. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAI N. ROADWAYS MAY FLOOD QUICKLY...MOTORISTS SHOULD NOT CROSS FLOODED ROADS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:45 PM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 28, 1:45 PM PDT, 1 hour 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 145 PM PDT MON AUG 28 2000 COOLING TREND TO CONTINUE NEXT COUPLE DAYS AS UPR LOW REMAINS OFFSHORE OF CALIFORNIA. THIS WILL KEEP AIRMASS RELATIVELY COOL AND AFTERNOON MAXES BELOW NORMAL AT LEAST THROUGH MID WEEK. PLENTY OF MOISTURE CONTINUES TO STREAM IN FROM THE SOUTHEAST AND THIS WILL MAINTAIN AT LEAST A CHANCE OF SOME AFTERNOON CONVECTION OVER THE LA AND VENTURA COUNTY MOUNTAINS. HOWEVER, AS THE MODELS HAVE BEEN CORRECTLY SUGGESTING, MOST OF THE UNSTABLE AIR WILL REMAIN EAST OF OUR AREA. SOME OF THIS MID AND UPPER LEVEL MOISTURE WILL ALSO MOVE OVER THE COASTAL AND VALLEY AREAS TONIGHT AND TUESDAY, HOWEVER THERE DOESN'T APPEAR TO BE ENOUGH INSTABILITY TO GET ANY PRECIP OUT OF IT. WILL LEAVE PARTLY CLOUDY WORDING FOR NOW AND MONITOR THINGS THIS EVENING. MEDIUM RANGE MODELS ARE INDICATING THAT THE UPPER LEVEL LOW OFFSHORE WILL MOVING INLAND TO THE NORTH AROUND FRIDAY, WITH THE TAIL END OF THE MOISTURE REACHING THE CENTRAL COAST. NO RAIN IS EXPECTED WITH IT, BUT THERE WILL LIKELY BE A CONTINUED DEEPENING OF THE MARINE LYR AND POSSIBLY SOME NIGHT AND MORNING DRIZZLE. THE MRF IS THEN INDICATING A POSSIBLE WEAK OFFSHORE WIND EVENT EARLY NEXT WEEK AS A TROF PASSES TO OUR NORTHEAST. LAX 0000. WOFFORD .LAX...NONE.
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.